Thunderstorm Wind, Jasper
- When
- August 11, 4:10 PM EST to 4:13 PM EST
- Where
- Jasper County, Tarboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 32.533, -81.150
Thunderstorm winds knocked down trees and large limbs.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 11, 2:11 PM EST, 1 hour 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 310 AM EDT MON AUG 11 2003 PUBLIC... GENERAL MODEL CONSENSUS SHOWS THE RE-EMERGENCE OF THE ATLC MID LVL RIDGE WWD THE NEXT FEW DAYS ENDING THE BARRAGE OF WEAK SHORT WAVE ENERGY NEAR THE BASE OF THE LARGE TROF. BEGINNING WED...A MORE SEA BREEZE ENHANCED PATTERN OF DIURNAL CONVECTION IS EXPECTED TO RESUME WITH MAX TEMPS TEMPERED BY THE ONSHORE FLOW. BY THIS WEEKEND THE RIDGE MAY WORK FAR ENOUGH W FOR SHORT WAVES TO PASS INTO THE MID ATLC REGION. A FRONTAL PASSAGE IS QUESTIONABLE...BUT TROPICAL ENTITIES SHOULD REMAIN S OF OUR FA. WILL GENERALLY STICK WITH FCST NUMBERS JUST SLIGHTLY UNDER CLIMO WITH CHCS OF MAINLY AFTN AND EVENING CONVECTION. IN THE SHORT TERM...SCT EVENING SHOWERS AND TSTMS SHOULD DIMINISH TOWARD MIDNIGHT...BUT MAY REDEVELOP ALG THE COAST LATE TONIGHT IN A REGION OF MOISTURE AND SPEED CONVERGENCE. WILL CONTINUE 30/40 POPS ON TUE...THEN MORE A 20/30 PCNT SCHEME ON WED. MARINE... WINDS ARE BECOMING SRLY ACROSS THE WATERS AND SPEEDS HAVE DROPPED OFF TO 10 KT OR LESS. SEAS HAVE BEEN STEADILY FALLING AS WELL. NOT MUCH CHANGE EXPECTED TO CONDITIONS UNTIL WED WHEN MODELS INDICATE A TROF IN THE TROPICS WILL BEGIN TO APPROACH S FL AND WINDS SHOULD SHIFT TO MORE ERLY. THINK THE GFS IS TOO AGGRESSIVE IN BRINGING SFC FRONT TO SC AND PLAN TO GO WITH ONSHORE FLOW THROUGH SAT AS OPPOSED TO THE SHIFT TO SW INDICATED BY THE GFS ON FRI AND SAT. PRELIM NUMBERS: CHS 72 87 72 88 73 / 30 30 20 20 SAV 72 88 71 88 71 / 30 40 20 30 .CHS... GA...NONE. SC...NONE. 24/18
AMZ330-350-352-354-370-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-111130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 533 AM EDT MON AUG 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .RIVER FLOODING...RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE OHOOPEE RIVER AT REIDSVILLE...THE EDISTO RIVER AT GIVHANS FERRY...THE OGEECHEE RIVER AT EDEN...THE SAVANNAH RIVER AT CLYO AND THE LOWER SANTEE AT JAMESTOWN. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...DAY THROUGH DAY. .RIVER FLOODING...RIVER FLOODING WILL CONTINUE FOR THE AFOREMENTIONED RIVERS. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. SCW
GAZ100-115-112000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 318 PM EDT MON AUG 11 2003 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY AND BULLOCH COUNTY THROUGH 400 PM EDT... AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF CLAXTON...MOVING NORTHEAST AT 15 TO 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND HAGAN...CLAXTON...DAISY...OVERBROOK... EDNA...NEVILS...DENMARK AND EMIT THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
GAZ140-141-112000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 329 PM EDT MON AUG 11 2003 ...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY THROUGH 400 PM EDT... AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF DARIEN...MOVING NORTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND DARIEN...ASHINTILLY...RIDGEVILLE...MERIDIAN...CARNIGAN... ARDICK...VALONA...SHELLMAN BLUFF...PINE HARBOR AND JULIENTON THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
GAZ088-SCZ040-112030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 342 PM EDT MON AUG 11 2003 ...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY AND ALLENDALE COUNTY THROUGH 430 PM EDT... AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES WEST OF MILBURY...OR ABOUT 14 MILES NORTHEAST OF SYLVANIA. THE STORMS WERE GENERALLY MOVING EAST NORTHEAST AT 10 MPH. OTHER STRONG THUNDERSTORMS WILL LIKELY DEVELOP AROUND THE ALLENDALE AND MARTIN AREAS THROUGH 430 PM. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND MARTIN...MILBURY...SEIGLING...FAIRFAX...APPLETON AND ALLENDALE THROUGH 430 PM EDT. THIS INCLUDES HIGHWAY 301 BETWEEN ALLENDALE AND SYLVANIA. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED ALONG WITH GUSTY WINDS TO 35 MPH. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING.
GAZ100-101-116-11245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 353 PM EDT MON AUG 11 2003 ...STRONG THUNDERSTORMS MARCHING ACROSS SOUTHERN BULLOCH AND NORTHERN BRYAN COUNTIES - HEADING TOWARDS EFFINGHAM COUNTY... AT 353 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF REKA...OR ABOUT 4 MILES NORTHWEST OF PEMBROKE...MOVING NORTHEAST AT 20 MPH. THIS WILL AFFECT AREAS IN AND AROUND REKA...PEMBROKE...GROVELAND... LANIER...AKINS...TUSCULUM...STILSON...S PRINGFIELD...RAHNS AND PINEORA THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. BE PREPARED TO SEEK SHELTER IF THREATENING WEATHER APPROACHES YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR POSSIBLE WARNINGS.
GAZ100-101-116-11245- SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE CHARLESTON SC 353 PM EDT MON AUG 11 2003 ...STRONG THUNDERSTORMS MARCHING ACROSS SOUTHERN BULLOCH AND NORTHERN BRYAN COUNTIES - HEADING TOWARDS EFFINGHAM COUNTY... AT 353 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF REKA...OR ABOUT 4 MILES NORTHWEST OF PEMBROKE...MOVING NORTHEAST AT 20 MPH. THIS WILL AFFECT AREAS IN AND AROUND REKA...PEMBROKE...GROVELAND... LANIER...AKINS...TUSCULUM...STILSON...SPRINGFIELD...RAHNS AND PINEORA THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. BE PREPARED TO SEEK SHELTER IF THREATENING WEATHER APPROACHES YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR POSSIBLE WARNINGS.
SCZ042-043-112145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 502 PM EDT MON AUG 11 2003 ...STRONG THUNDERSTORMS WILL IMPACT HAMPTON AND COLLETON COUNTIES THROUGH 545 PM EDT... AT 502 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING THUNDERSTORMS NEAR EARLY BRANCH...OR ABOUT 5 MILES NORTHWEST OF YEMASSEE...MOVING NORTHEAST AT 20 MPH. OTHER STRONG STORMS WILL LIKELY DEVELOP FROM HAMPTON TO HENDERSONVILLE PRIOR TO 530 PM. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED WITH THE STRONGER STORMS. && A SEVERE THUNDERSTORM WITH DAMAGING WINDS CROSSING THE SAVANNAH RIVER INTO JASPER COUNTY MAY ALSO EFFECT THESE AREAS AFTER 545 PM.
The Charleston,SC radar (KCLX), 17 km away, was scanning. The volume nearest the first event began at 21:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down trees and large limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2003Every state in 2003This day in weather historyWarnings in South Carolina, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379255.